Severe hypoglycaemia in citalopram overdose

Russell A. Duncan, Peter A. R. Armstrong, Brodie Paterson

    Research output: Contribution to journalArticle

    2 Citations (Scopus)

    Abstract

    We present two episodes of poisoning with citalopram in which the main feature was profound hypoglycaemia. Citalopram has been regarded as the most toxic of the selective serotonin reuptake inhibitors in overdose; however, hypoglycaemia is not one of the documented features of overdose. This is an important component of the toxicological profile of citalopram and a treatable cause of seizure activity that should be reported in poisoning information references.
    Original languageEnglish
    Pages (from-to)234-235
    Number of pages2
    JournalEuropean Journal of Emergency Medicine
    Volume15
    Issue number4
    DOIs
    Publication statusPublished - Aug 2008

    Keywords

    • Adult
    • Citalopram
    • Drug Overdose
    • Female
    • Humans
    • Hypoglycemia
    • Serotonin Uptake Inhibitors

    Fingerprint Dive into the research topics of 'Severe hypoglycaemia in citalopram overdose'. Together they form a unique fingerprint.

  • Cite this